[Skip to Content]
[Skip to Content Landing]
Article
August 1983

Mitomycin- Induced Hemolytic-Uremic Syndrome: Successful Treatment With Corticosteroids and Intense Plasma Exchange

Author Affiliations

From the Renal and Transplant Unit (Drs Lyman, Viscuso, Mulgaonkar, and Jacobs) and Oncology Division (Drs Michaelson and Winn), Department of Medicine, Saint Barnabas Medical Center, Livingston, NJ.

Arch Intern Med. 1983;143(8):1617-1618. doi:10.1001/archinte.1983.00350080139033
Abstract

• Mitomycin has been associated with microangiopathic hemolytic anemia and renal failure. We describe a patient with the adult hemolytic-uremic syndrome due to mitomycin who was successfully treated with intense plasma exchange therapy and corticosteroid therapy. Patients receiving mitomycin should have their conditions monitored closely for acute renal failure, thrombocytopenia, and hemolytic anemia.

(Arch Intern Med 1983;143:1617-1618)

×